Texas, 2007Hail in Texas, May 18, 2007
May 18, 2007 · NWS MAF · 1 event in 1 county or zone
Quarter sized hail covered the ground and was 2 inches deep. Also, trees were partially stripped of their leaves.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Quarter sized hail covered the ground and was 2 inches deep. Also, trees were partially stripped of their leaves.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 18, 1:10 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, May 18, 1:10 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT FRI MAY 18 2007
.SHORT TERM...
DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST. COOL AND LARGE
SURFACE HIGH COVERING THE EASTERN HALF OF THE NATION WILL CONTINUE
TO INFLUENCE THE WEATHER TONIGHT. LOW LEVEL MOISTURE FROM THE GULF
OF MEXICO WILL CIRCULATE AROUND THE HIGH KEEPING LOW CLOUDS IN PLACE
FOR THE FORECAST AREA. THERE WILL BE SOME EROSION THIS EVENING
ACROSS THE MOUNTAINS AND BIG BEND WHICH WILL/IS RESULTING IN
DESTABILIZATION. ISOLATED TO SCATTERED THUNDERSTORMS SHOULD BE
ONGOING LATE THIS AFTERNOON AND OR EARLY EVENING IN AND NEAR
THE HIGHER TERRAIN. THIS ACTIVITY SHOULD DIE WITH LOSS OF HEATING.
ATTENTION THEN SHIFTS TO THUNDERSTORM COMPLEX EXPECTED TO DEVELOP
SOUTHWEST OF THE BIG BEND TONIGHT AS LONG ADVERTISED SHORTWAVE
MOVES THROUGH THE RIDGE. WILL CONTINUE CHANCE POPS FOR THE BIG BEND
OVERNIGHT. GUIDANCE CONSISTENT IN KEEPING HIGHEST PRECIPITATION AMOUNTS
IN MEXICO NEAR THE RIO CONCHOS. THIS COULD RESULT IN ANOTHER RIVER
RISE DOWNSTREAM AT PRESIDIO LATE TONIGHT AND TOMORROW. FARTHER EAST
ACROSS THE PERMIAN BASIN WENT DRY WITH SUBSIDENCE INDICATED BEHIND
DEPARTING SOUTHERN PLAINS WAVE.
.LONG TERM...
BROAD MID LEVEL RIDING WILL REMAIN IN PLACE SAT AND 7H-5H THETA-E
RIDGE AXIS WILL HAVE WORKED E SETTING UP ALONG THE CENTRAL NM MTNS
INTO FAR W TX. NOT SURPRISING THAT MID LEVEL STEERING FLOW WILL BE
WEAK WITH THE RIDGE IN PLACE...NONETHELESS MODELS STILL ADVERTISE A
SHRTWV TROF ACRS SRN NM/GDP MTNS. RATHER STRONG SE UPSLOPE COMPONENT
INTO MTNS AND 7H-5H LR/S NEAR 7 C/KM WILL BE SUFFICIENT FOR TSTMS TO
DEVELOPMENT. CURRENT FCST HAS HIEST POPS IN PROXIMITY TO THETA-E
RIDGE AXIS AND WILL NUDGE UP POPS SLIGHTLY...A FEW STORMS MAY BE
ABLE TO WORK E INTO THE PLAINS. CLOUDS WILL HOLD ACRS THE E AND BLO
TEMPS WILL CONTINUE. THE ABOVE MENTIONED FEATURES (RIDGE/THETA-E
AXIS) WILL MOVE EWD SUN WITH YET ANOTHER MINOR SHRTWV TROF
ADVERTISED TO GENERATE SCT POPS ACRS THE W AGAIN...AND WILL OPT TO
INCREASE POPS. 85H TEMPS INCREASE 1-2 DEGREES C AND WILL REFLECT
MODEST INCREASE IN TEMPS. MON MAY ACTUALLY BE THE BEST CHANCE FOR
RAIN ACRS THE PB AS THE 7H-5H THETA-E RIDGE AXIS WILL BE OVERHEAD
WITH A SFC TROF AND WARMER TEMPS. DRY AIR IS INDICATED NEAR THE
MTNS BUT SEEMS LIKE IT WILL HAVE HARD TIME MAKING IT TOO FAR E. 7H
NEAR 20KTS AND 0-6KM NEAR 30KT MON P.M. PROVIDES SLIGHTLY MORE
FAVORABLE KINEMATICS FOR SEVERE TSTMS. BY TUE NW MID LEVEL FLOW
DEVELOPS ALTHOUGH NOT THAT STRONG THIS FAR S AND 85H THERMAL RIDGE
AMPLIFIES TO NEAR 26C. THIS SHOULD BE ABLE TO TRANSLATE INTO U80S
AND L90S. INSTABILITY AXIS WILL HAVE SHIFTED E AND WILL BE A DOWN
DAY PRECIP WISE. MEANWHILE STRONG SHRTWV TROF WILL INTO
NRN/CENTRAL HIGH PLAINS WITH ASSOCD COLD FRONT MOVING S THE WRN
HIGH PLAINS. THIS COLD FRONT WILL PROBABLY ARRIVE AROUND 12Z WED
TEMPS 10-15 DEGREES F COOLER. MSTR/INSTABILITY TO RETURN WITH SE
WINDS THURS AND CONTINUED NW MID LEVEL FLOW. BOUNDARY WILL
PROBABLY BE TOO FAR N TO BE OVERLY CONCERNED ABOUT ANYTHING OTHER
THAN ISOLD POPS THUR/FRI.
&&
.HYDROLOGY...
RIVER STATEMENT IN EFFECT FOR PRESIDIO 5SE WHERE LEVELS ARE NEAR
7.5 FT THIS IS ABOVE ACTION STAGE AND IS FCST TO REMAIN BLO FLOOD
STAGE (9.0 FT ). ALSO LEVELS AT PRESIDIO INTERNATIONAL BRIDGE HAS
BEEN RISING AND IS NEARING ACTION STAGE. GFS/WRF INDICATES TSTMS
WILL AGAIN FORM ALONG AND NEAR THE RIO GRANDE/RIO CONCHOS BASIN
FRI/SAT/SUN NIGHTS SO FLOODING OR AT LEAST ELEVATED RIVER LEVELS
ALONG RIO GRANDE AND TRIBUTARIES REMAINS A CONCERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 55 75 60 82 / 10 20 20 20
CARLSBAD NM 56 83 60 85 / 20 30 20 30
DRYDEN TX 60 78 62 75 / 20 30 20 20
FORT STOCKTON TX 58 80 62 82 / 20 30 20 20
GUADALUPE PASS TX 51 79 57 81 / 30 30 30 30
HOBBS NM 54 79 60 79 / 10 20 20 30
MARFA TX 53 77 51 79 / 30 30 20 20
MIDLAND INTL AIRPORT TX 55 78 61 81 / 10 20 20 20
ODESSA TX 55 79 61 82 / 10 20 20 20
WINK TX 58 84 64 85 / 10 30 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 18, 1:24 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT FRI MAY 18 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
224 PM CDT FRI MAY 18 2007 /124 PM MDT FRI MAY 18 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY
WEST OF THE PECOS RIVER THIS AFTERNOON AND TONIGHT...INCLUDING THE
GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE BIG
BEND REGION...THE MARFA PLATEAU AND THE PRESIDIO VALLEY. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARDS.
LOCATIONS AT AND DOWNSTREAM OF THE RIO CONCHOS COULD SEE RISES ON
THE RIO GRANDE AGAIN TONIGHT. INTERESTS ALONG THE RIO GRANDE
SHOULD CONTINUE TO KEEP ABREAST OF THE LATEST WEATHER AND RIVER
INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE
WESTERN PORTIONS OF THE REGION SATURDAY AND SUNDAY...BEFORE
SHIFTING EASTWARD ACROSS AREAS ALONG AND EAST OF THE PECOS RIVER
BY EARLY NEXT WEEK. LOCALLY HEAVY RAINS ASSOCIATED WITH THUNDERSTORMS
WILL LIKELY RESULT IN LOCALIZED AREAS OF FLOODING GIVEN THE
SATURATED SOILS ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...LOCAL INTERESTS
SHOULD KEEP UP TO DATE WITH THE LATEST WEATHER INFORMATION AS
LOCALIZED FLOODING AND SEVERE WEATHER EVENTS REMAIN POSSIBLE.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 18, 2:15 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT FRI MAY 18 2007
TXZ074-182045-
DAVIS/APACHE MOUNTAINS AREA-
315 PM CDT FRI MAY 18 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY.
AT 312 PM CDT...A STRONG THUNDERSTORM WAS INTENSIFYING OVER CENTRAL
JEFF DAVIS COUNTY...ABOUT 5 MILES WEST OF THE MCDONALD OBSERVATORY.
THE STORM IS DRIFTING SOUTH AT LESS THAN 5 MPH.
THIS STORM WILL AFFECT THE MCDONALD OBSERVATORY...AND STATE HIGHWAY
118 SOUTH OF THE MCDONALD OBSERVATORY. VERY HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING...PEA TO MARBLE SIZE HAIL...AND GUSTY
WINDS IN EXCESS OF 45 MPH ARE ALL POSSIBLE WITH THIS STORM.
SEEK SAFE SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION.
Hail, Jeff Davis
- When
- May 18, 3:05 PM CST
- Where
- Jeff Davis County, 13 mi WNW of Ft Davis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.652, -104.082
Quarter sized hail covered the ground and was two inches deep. Also, trees were partially stripped of their leaves.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Montana, May 18, 20071 death · 1 event
- Tornadoes and Flash Flood in North Dakota, May 18 to 19, 2007EF0 · 20 events
- Flash Flood and Hail in Minnesota, May 18 to 19, 20071.75 in hail · 14 events
- Hail and Damaging Winds in North Dakota, May 18, 20071.75 in hail · 11 events
- Flash Flood and Hail in New Mexico, May 18, 2007$2,000 · 1 in hail · 3 events
- Hail in Colorado, May 18, 20071 in hail · 2 events
- Hail in Florida, May 18, 20071.75 in hail · 2 events
- Hail in Minnesota, May 18 to 19, 20071 in hail · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, May 18, 20071 event
- Hail in South Dakota, May 18, 20070.75 in hail · 1 event
- Hail in South Dakota, May 18, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34934.